Last night we took Elijah to the after hours clinic because he looked like he had chicken pox, we found out he's allergic to the "cillin" medications, he's been taking amoxicillin for an ear infection. Has anyone had a child with an allergic reaction to the "cillin" medications? How long does it take for it to start getting better, I have given him one dose of benadryl since it looked worse when he woke up, and as directed by the doctor I have to give it to him every six hours. It's 2 and 1/2 hours until his next dose and he looks worse than this morning. I can tell it bugs him because it's itchy, I'm just curious as to how long after I start giving him the benadryl that it will actually start looking better...
Thanks ladies, I really do hope it clears up soon...did any of your kids get worse before they got better? Elijah looks worse than he did this morning....I don't know if it's because they gave him a shot last night that's a distant cousin of penicillin or what. My dad said since I'm no longer giving him the amoxicillin it should get better not worse, and the dr said if it gets worse to bring him back, so I'm waiting to see how he does after his next dose of Benadryl...
I would definitely do what you are doing... Sometimes it takes a little longer to get into their systems especially when they have had a bad allergic reaction... It took Richie a few days to recover from his allergic thing with his exzema (eczema) but the calamine lotion really helped. I would say if he is not better by tonight then first thing tomorrow take him to the doctor's and see if they can give you something prescription lotion for the skin problem... Oatmeal baths work well too!
i dont have a child yet (due dates on friday :) ) but i can tell you that im deathly allergic to the "cillin" family and we found out when i was 9...i have a different reaction though...my throat swells up and closes off..my mom rushed me into the doctors as soon as i said my throat was feeling funny and i passed out by the time we got there. they gave me a shot of benedryl and it helped to open my throat again..i also got a rash but it went away with the first couple of doses and i remember being good as new by the next day. I am still very much allergic to it though...im not so sure you can outgrow a "cillin" allergy. they gave me a shot of penicillin for tonsillitis when we found my allergy...but i cant have any of those "cillin" medicines. I would say if its getting worse and not better to definitely bring him back in!
btw...when i got the shot of penicillin my allergic reaction didnt happen until the middle of the afternoon ...the next day. they say sometimes it can take up to a week for a reaction to happen...i thought that was weird! ill definitely be a nervous wreck the first time my son needs it!
I didn't read all the responses but I too am allergic to Penicillin (sp?? ie all cillin medications). I also have 2 children that are. When one of them was about 4 months old, she was prescribed Amoxacillin for an ear infection. We, of course, did not know she was allergic yet. A few days later, she broke out in a rash that covered her entire body. She actually ended up having to take a steroid to get rid of it. It was that bad. Yours may have to do the same if the Benadryl isn't helping.
Just remember for any parent that is allergic.....Just because you are, does not mean your child will be. Only 2 out of my 6 children are allergic that I know of. The others can take it just fine. But I am always nervous myself when giving it for the first time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.